MAUDE Adverse Event Report: VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 89185
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the omniwire was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an omniwire was used in a coronary procedure.During use, a non-philips balloon was advanced over the wire.The balloon was inflated/deflated but when it was being removed, it got stuck on the wire; therefore, was removed as a unit.A new wire was used to complete the procedure.No patient injury reported.This product problem is being submitted because the omniwire and balloon were removed as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
Block d4 & h4: correction received on (b)(6) 2026: lot number (from "0303554897" to "0303597078"), serial number (from (b)(6) to (b)(6), expiration date (from "21-dec-2028" to "03-oct-2028", unique identifier (from (b)(4) to (b)(4), and device manufacture date (from "21-aug-2025" to "03-oct-2025").Blocks d9 & h3: the omniwire was returned on (b)(6) 2026 and evaluated on (b)(6) 2026.Block h3: the omniwire was returned intact to a non-philips balloon and could not be removed.Visual inspection found no unusual characteristics of the omniwire.Block h6: the probable cause of the reported failure is damage during handling/use as evidenced by the balloon stuck on the wire.Manipulation and strain can damage internal and external components and result in the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
858720-4037
MDR Report Key23928986
Report Number3008363989-2025-00170
Device Sequence Number8824927
Product Code DQX
UDI-Device Identifier00845225003043
UDI-Public(01)00845225003043(11)251003(17)281003(10)0303597078
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89185
Device Catalogue Number89185
Device Lot Number0303597078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/24/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS: 7F AVANTI INTRODUCER SHEATH.; CORDIS: 7F XB4 GUIDE CATHETER.; PHILIPS: INTRASIGHT SYSTEM.
Patient Age73 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite